Alert archive / Georgia / Wind Advisories in 2006

Wind Advisory 1, NWS Charleston, SC

January 13, 20068 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Jan 13, 2006, 4:25 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jan 14, 2006, 4:13 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2006, 4:25 PM EST (21:25 UTC)
In effect from
Jan 14, 2006, 4:13 AM EST
Expired
Jan 14, 2006, 6:00 PM EST
In force
14 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 132125
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EST FRI JAN 13 2006

SCZ045-141000-
/O.CAN.KCHS.LW.Y.0003.060114T0600Z-060115T1000Z/
/O.NEW.KCHS.WI.Y.0001.060114T1000Z-060115T0300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
425 PM EST FRI JAN 13 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY.
THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND WILL BE
FOLLOWED BY HIGH PRESSURE ENTERING THE AREA LATE TOMORROW NIGHT.
THE TIGHT PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL CREATE
WINDY CONDITIONS ACROSS THE AREA LATE TONIGHT THROUGH TOMORROW
EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND
PERSIST THROUGH SATURDAY BEFORE DECREASING LATE SATURDAY NIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

IN ADDITION...WIND SPEEDS OVER LAKE MOULTRIE WILL INCREASE TO 25
TO 35 KNOTS LATE TONIGHT THROUGH TOMORROW. THIS WILL MAKE FOR
ROUGH AND CHOPPY CONDITIONS OVER THE OPEN LAKE WATERS.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH LATE
TOMORROW NIGHT...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO
NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-141000-
/O.NEW.KCHS.WI.Y.0001.060114T1000Z-060115T0300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
425 PM EST FRI JAN 13 2006

...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND WILL BE
FOLLOWED BY HIGH PRESSURE ENTERING THE AREA LATE TOMORROW NIGHT.
THE TIGHT PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL CREATE
WINDY CONDITIONS ACROSS THE AREA LATE TONIGHT THROUGH TOMORROW
EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT AND
PERSIST THROUGH SATURDAY BEFORE DECREASING LATE SATURDAY NIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

JPC
3 follow-up statements
000 
WWUS72 KCHS 140913
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
413 AM EST SAT JAN 14 2006

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-142300-
/O.EXT.KCHS.WI.Y.0001.060114T0913Z-060114T2300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
413 AM EST SAT JAN 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

A STRONG PRESSURE GRADIENT IN THE WAKE OF A FAST MOVING COLD 
FRONTAL PASSAGE OVERNIGHT HAS DEVELOPED ACROSS THE REGION THIS
MORNING. THIS PATTERN IS EXPECTED TO CONTINUE DURING THE DAY AS 
HIGH PRESSURE BUILDS INTO THE REGION. WINDY CONDITIONS ARE
ANTICIPATED ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.
GUSTY WEST WINDS FROM 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO
40 MPH AT TIMES...ESPECIALLY ALONG ELEVATED SURFACES SUCH AS
BRIDGES OR OVERPASSES.

HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG CROSS WINDS ON
AREA ROADWAYS TODAY. SECURE LOOSE OUTDOOR OBJECTS SO THAT THEY DO
NOT BLOW AWAY. THIS INCLUDES THINGS SUCH AS GARBAGE CANS...LAWN
FURNITURE...AND LIGHT SIGNS.

WINDS SHOULD SUBSIDE BELOW ADVISORY CRITERIA AROUND SUNSET. BREEZY
CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS...BUT WIND 
SPEEDS SHOULD FALL BELOW 25 MPH AT MOST LOCATIONS AROUND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

24
000 
WWUS72 KCHS 141930
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EST SAT JAN 14 2006

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-142300-
/O.CON.KCHS.WI.Y.0001.000000T0000Z-060114T2300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
230 PM EST SAT JAN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THE WIND ADVISORY WILL LIKELY BE REPLACED BY A LAKE WIND ADVISORY
THIS EVENING ON LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA.

WIND GUSTS AROUND 40 MPH HAVE BEEN COMMON ACROSS THE ADVISORY AREA
TODAY WITH GUSTS CLOSE TO 45 MPH AT ELEVATED LOCATIONS SUCH AS BRIDGES.
THE WINDS SHOULD SUBSIDE BELOW ADVISORY CRITERIA AROUND SUNSET.
BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS...
BUT WIND SPEEDS SHOULD FALL BELOW 25 MPH AT MOST LOCATIONS AROUND
6 PM.

HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG CROSS WINDS ON
AREA ROADWAYS...ESPECIALLY ELEVATED BRIDGES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

SCW
000 
WWUS72 KCHS 142312
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EST SAT JAN 14 2006


SCZ045-150930-
/O.EXP.KCHS.WI.Y.0001.000000T0000Z-060114T2300Z/
/O.NEW.KCHS.LW.Y.0004.060114T2312Z-060115T1700Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
612 PM EST SAT JAN 14 2006

...WIND ADVISORY HAS EXPIRED...
...LAKE WIND ADVISORY IN EFFECT UNTIL 12 PM EST SUNDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST SUNDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WINDS ACROSS BERKELEY COUNTY CONTINUE TO DECREASE EARLY THIS
EVENING. THE WINDS OVER LAKE MOULTRIE HOWEVER CONTINUE TO GUST TO
NEAR 40 KNOTS OVER THE PAST HOUR. THEREFORE A LAKE WIND ADVISORY
HAS BEEN ISSUED FOR THE REMAINDER OF THE NIGHT INTO SUNDAY
MORNING. DURING THE NIGHT...NORTHWEST WINDS 25 TO 30 KNOTS CAN BE
EXPECTED WITH GUSTS TO NEAR 40 KNOTS THROUGH THE EVENING HOURS.
WINDS ARE EXPECTED TO DIMINISH TO 20 TO 25 KNOTS AFTER MIDNIGHT.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH LATE
SUNDAY MORNING ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO
NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-150015-
/O.EXP.KCHS.WI.Y.0001.000000T0000Z-060114T2300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
612 PM EST SAT JAN 14 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL
CONTINUE TO GUST TO NEAR 30 MPH THROUGH THE EVENING BEFORE
DIMINISHING TO 10 TO 20 MPH LATER TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:40 PM EST, 45 minutes earlier.

Area forecast discussion, Jan 13, 3:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EST FRI JAN 13 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...PRECIP SHIELD MOVG
EWD ACRS THE SE CONUS HAS SEPARATED INTO 2 BANDS. THE FIRST IS A
MUCH WEAKER BAND CURRENTLY OVER THE IMMEDIATE FL/GA/SC COAST AND
COASTAL WATERS MOVG NE AND THE SECOND IS THE MAIN SQUALL LINE PRECIP
RESPONSIBLE FOR TORNADO WATCHES AND A FEW SEVERE THUNDERSTORM
WARNINGS AS IT MOVED EWD ALONG THE GULF COAST. THE MAIN LINE IS MOVG
EWD AT ABOUT 30-35 KT THRU GA AND THE FL PANHANDLE INTO AN AREA THAT
CURRENTLY HAS TEMPS IN THE LWR 70S AND DEWPTS IN THE LOWER 60S. SPC
MESOANALYSIS SHOWS CAPE OF 400-600 J/KG ACRS MUCH OF THE CWFA BUT
MORE IMPRESSIVE ARE THE WIND FIELDS AHEAD OF THE FNT AS THE UPR LVL
TROF AXIS SWINGS OVR THE AREA. WINDS VEER STRONGLY AND INCRS IN
SPEED THRU HEIGHT...SUCH THAT BLYR WINDS ARE ABOUT 40 KT WITH 75-100
KT AT 500MB. HELICITIES ARE STRONG...BUT INSTABILITY IS STILL
RELATIVELY LACKING. SHOULD ENOUGH BREAKS IN THE CLOUDS EVOLVE AHEAD
OF THE LINE TO STIR UP THE HIGH SFC MOISTURE...THE POTENTIAL FOR
SEVERE WX WILL CERTAINLY INCRS. NEVERTHELESS...SPC HAS BROUGHT BACK
IN THE GA PORTION OF THE CWFA IN A MDT RISK WHILE THE SC PORTION
REMAINS IN SLGT RISK. HAVE INCRD POPS TO CATEGORICAL FOR FAR WRN
PORTIONS OF THE CWFA THEN TRENDED DOWN TO LIKELY FOR ERN PORTIONS.
DAMAGING WINDS STILL LOOK TO BE THE PRIMARY THREAT WITH TORNADOES
SECOND AND HAIL THIRD. WITH REGARD TO HAIL...WBZ HEIGHTS ARE STILL
ARND 9K FT...BUT THE SPEED OF THE SYS ALONG WITH WEAK VERTICAL
FIELDS SEEM TO PRECLUDE HAIL AS A MAJOR THREAT.

THE LINE SHOULD PUSH OFFSHORE BY 04Z-05Z TNGT THEN WINDS WILL
QUICKLY SHIFT FROM SSW TO WLY AND PICK UP IN SPEED SIGNIFICANTLY
ACRS THE ENTIRE AREA. THEREFORE...HAVE OPTED TO RAISE A WIND ADVY
FOR THE ENTIRE AREA STARTING LATE TNGT AND LASTING THROUGH TMRW
MRNG. CAA WILL COMMENCE LATE TNGT BUT MORESO TMRW AS MIN TEMPS WILL
FALL TO THE LOW TO MID 40S TNGT THEN ONLY RISE TO THE LOW 50S TMRW.
DEEP MOISTURE BEHIND THIS SYS WITHIN SUBSIDENCE WILL KEEP PTLY TO
MOCLDY SKIES IN PLACE.

WINDS SETTLE DOWN TMRW NGT AS HIGH PRES BEGINS TO MOVE INTO THE
AREA...BUT WITH CLEARING SKIES AND LOWER WINDS TEMPERATURES WILL
BOTTOM OUT BELOW FREEZING INLAND AND TO ARND FREEZING CLOSE TO THE
COAST.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...MEDIUM RANGE GUIDANCE IS IN
FAIRLY GOOD AGREEMENT THIS AFTERNOON...WITH MODELS CONTINUING TO
ADVERTISE VERY PROGRESSIVE UPPER LEVEL PATTERN REMAINING IN PLACE
ACROSS THE FORECAST AREA THROUGH THE EXTENDED PERIOD. HIGH PRESSURE
WILL REMAIN IN GENERAL CONTROL OF THE AREAS WEATHER SUNDAY THROUGH
TUESDAY NIGHT...RESULTING IN CLEAR TO PARTLY CLOUDY SKIES. NEXT COLD
FRONT WILL BEGIN TO APPROACH FROM THE WEST TUE NIGHT AND PUSH
THROUGH THE AREA LATE WED OR WED NIGHT. WON/T GET TO BOGGED DOWN
WITH TIMING DETAILS AT THIS POINT...AND WILL KEEP CHC POPS IN THE
FORECAST TUE NIGHT THROUGH WED NIGHT...WITH HIGHEST POPS ANTICIPATED
WED WITH FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD BACK INTO THE
AREA THU AND FRI BEHIND DEPARTING COLD FRONT...WITH DRY WEATHER
EXPECTED. TEMPERATURES WILL BE NEAR CLIMO SUN...THEN WELL ABOVE
CLIMO MON THROUGH FRI.
&&

.MARINE...AS THE STRONG CDFNT PUSHES OVR AND THRU THE WATERS
TNGT...WIND SPEEDS WILL INCRS TO GALE FORCE LATE TNGT AND REMAIN AT
GALE FORCE THRU SAT MRNG. WIND SPEEDS OF 25-30 KT WITH GUSTS APCHG
40 KT CAN BE XPCTD WITH THE HIGHER END OF THE RANGE FURTHER AWAY
FROM THE COAST. THE STRONG PRES GRAD IN PLACE BEHIND THE FNT AND
AHEAD OF THE HIGH PRES AREA XPCTD TO ARRIVE LATE WEEKEND WILL BE
RESPONSIBLE FOR THE SUSTAINED SPEEDS. BY LATE SAT NGT THE HIGH PRES
WILL BEGIN TO MAKE ITS PRESENCE FELT AND ALLOW WIND SPEEDS TO DROP A
BIT.

STRONG GRADIENT WILL FURTHER SUBSIDE SUN AS HIGH PRESSURE MOVES
FULLY INTO THE AREA. WILL BE ABLE TO DROP THE GALES IN FAVOR OF
SCA/S THROUGH THE MORNING HOURS FOR WINDS IN THE COASTAL
WATERS...AND THROUGH THE AFTERNOON FOR SEAS ACROSS THE OUTER GA
WATERS. HIGH PRESSURE WILL BUILD SE OF THE WATERS SUN NIGHT THROUGH
MON NIGHT...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA. GRADIENT WILL BEGIN TO INCREASE TUE THROUGH WED OUT AHEAD
OF THE NEXT COLD FRONT. WILL LIKELY NEED SCA/S FOR PORTIONS OF THE
WATERS FOR WINDS AND/OR SEAS BOTH TUE NIGHT AND WED. THE COLD FRONT
IS EXPECTED TO PUSH EAST OF THE WATERS WED NIGHT.
&&

.AVIATION...PRIMARY CONCERN IS THE PASSAGE OF THE SQUALL LINE
THROUGH EACH TERMINAL. OVERALL THINKING REMAINS THE SAME THAT IFR
CONDS WILL BE LIKELY WITH ITS PASSAGE. TIMING IS STILL TRICKY...BUT
HAVE ADJUSTED EACH TERMINAL TO MAKE THE PASSAGE EARLIER BY 1-2 HRS
MAINLY SURROUNDING 00Z THIS EVE. ONCE THE PRECIP ENDS...WINDS SHOULD
SHIFT QUICKLY FROM SW TO W AND INCRS IN SPEED TNGT THRU TMRW. HAVE
INCLUDED GUSTS FOR LATE TNGT THRU TMRW.
&&

.LAKE WINDS...WITH THE ISSUANCE OF A WIND ADVISORY...THE LAKE WIND
ADVISORY WILL NO LONGER BE IN EFFECT. WIND SPEEDS OVER LAKE MOULTRIE
WILL STILL BE 25-35 KT LATE TNGT THRU TMRW.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY FOR SCZ040-042>045-047>051 FROM 5 AM SATURDAY
     TO 10 PM SATURDAY.
GA...WIND ADVISORY FOR GAZ087-088-099>101-114>119-137>141 FROM
     5 AM SATURDAY TO 10 PM SATURDAY.
MARINE...GALE WARNING AMZ330-350-352-354-374.

&&

JPC/JRJ
Hazardous weather outlook, Jan 13, 11:50 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1150 AM EST FRI JAN 13 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1150 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THE STORM PREDICTION CENTER HAS OUTLINED THE
AREA WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A SQUALL LINE IS EXPECTED TO CROSS THE REGION LATER TODAY
AND THIS EVENING PRECEDING A STRONG COLD FRONTAL PASSAGE. SOME OF
THE STORMS ALONG AND NEAR THIS LINE COULD BECOME SEVERE WITH
DAMAGING WINDS...ALONG WITH THE POSSIBILITY OF LARGE HAIL AND
ISOLATED TORNADOES. PLEASE REFER TO THE SEVERE WEATHER OUTLOOK
ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON AND THE
LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION
CENTER.

.MARINE WINDS...A GALE WARNING IS IN EFFECT FOR ALL OF THE COASTAL
WATERS OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA INCLUDING
THE CHARLESTON HARBOR TONIGHT. REFER TO THE COASTAL WATERS FORECAST
AND MARINE WEATHER STATEMENT FOR ADDITIONAL DETAIL.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT TONIGHT FOR LAKE
MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER TO THE
RECREATIONAL FORECAST AND NON PRECIPITATION PRODUCTS FOR MORE
DETAILS.

.RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE
LOWER SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.MARINE WINDS...A GALE WARNING IS IN EFFECT FOR ALL OF THE COASTAL
WATERS OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA INCLUDING
THE CHARLESTON HARBOR INTO SATURDAY NIGHT. REFER TO THE COASTAL
WATERS FORECAST AND MARINE WEATHER STATEMENT FOR ADDITIONAL DETAILS.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT THROUGH SATURDAY
NIGHT FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. REFER
TO THE RECREATIONAL FORECAST AND NON PRECIPITATION PRODUCTS FOR
MORE DETAILS.

.FIRE WEATHER...VERY GUSTY WEST WINDS AND MUCH LOWER RELATIVE
HUMIDITY CAN BE EXPECTED ON SATURDAY. HUMIDITY VALUES IS NOT
EXPECTED TO REACH CRITICALLY LOW LEVELS AT THIS TIME.

.RIVER FLOODING...MINOR RIVER FLOODING IS EXPECTED TO CONTINUE AT
JAMESTOWN INTO NEXT WEEK.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY AND THIS EVENING. EMERGENCY
MANAGERS...SKYWARN SPOTTERS AND THE GENERAL PUBLIC SHOULD STAY TUNED
TO THEIR LOCAL NEWS SOURCES FOR POSSIBLE STATEMENTS REGARDING THE
SEVERE WEATHER POTENTIAL TODAY.

JPC

In the hours before

Special weather statement, Jan 13, 11:38 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 AM EST FRI JAN 13 2006

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-140000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1138 AM EST FRI JAN 13 2006

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS ALL OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST LATER TODAY AND
WILL MOVE RAPIDLY OFF THE SOUTH CAROLINA AND GEORGIA COAST TONIGHT.
A LINE OF SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT AS IT
MOVES THROUGH THE REGION. THIS ACTIVITY IS EXPECTED TO REACH
INLAND AREAS OF NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH
CAROLINA PRIOR TO SUNSET AND THEN ARRIVE AT COASTAL LOCATIONS
DURING THE FIRST HALF OF THIS EVENING.

THE FORECAST RAPID MOTION OF THE SQUALL LINE SUGGESTS THAT ANY
STORM ALONG THE LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS.
A FEW OF THE STRONGER STORMS MAY ALSO BE ACCOMPANIED BY LARGE
HAIL OR AN ISOLATED TORNADO. HOWEVER...IF THE SQUALL LINE
ENCOUNTERS A MORE UNSTABLE ATMOSPHERIC ENVIRONMENT THAN IS
CURRENTLY FORECAST...A MORE DANGEROUS SITUATION IS POSSIBLE.

THE STORM PREDICTION CENTER HAS OUTLOOKED NORTH COASTAL GEORGIA
AND SOUTH COASTAL SOUTH CAROLINA IN A SLIGHT RISK FOR SEVERE
WEATHER LATER TODAY AND THIS EVENING.

PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER
INFORMATION AND FORECASTS FROM THE NATIONAL WEATHER SERVICE ON
THIS POTENTIAL SEVERE WEATHER EPISODE. THIS CAN BE DONE THROUGH
NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE.
ALWAYS REMEMBER TO KEEP YOUR NOAA WEATHER RADIO IN ALERT MODE
WHENEVER SEVERE WEATHER THREATENS.

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:53 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler52 min
Jan 13, 4:11 AM ESTLake Wind AdvisoryCHSBerkeley12 hr

Nearby

Wind Advisories in Georgia, 2006Wind Advisories in South Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.